Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
Hello to all. I am a new member. I'm hoping to fing some experienced input into my current worries and confusion. I have been diagnosed with Collagenous Colitis (after a few years with an IBS diagnosis). Collagenous Colitis is often called microscopic colitis because the colon can look normal under colonoscopy until the doctor takes a biopsy in one of the correct places and then an extra band of collagen is detected under the microscope. It's a diagnosis many IBS sufferers can eventually come to. I have had this condition for ten years now. Here's my concern. Since I managed this mainly with diet for ten years, and realizing how long it has been, I began to worry that maybe I was causing myself harm due to the long term ongoing inflamation and diarrhea ( I do have periods of less intense 'activity' and even weeks, and a few times a month, with normal bms. I have never had blood in my stool over these years). So I visited my doctor and thought I'd TRY a drug. I was given sulphasalazine, 500mg 2x a day. For the first three weeks all was ok, and I even began to have 'normal' bms. Then, about three weeks in, about an hour after eating lunch,I had a severe gripping sort of pain in my lower abdominal area- (around the belly button area). It lasted for two hours. I had lots of gas- (belching, and flatulance) and a distended abdomen ( I had actually woken up that am with a bloated abdomen, which remained bloated even after two bowel movements). I saw a pharmacist who gave me Oval for gas- around 1/2 hour after taking it, the severe abdominal discomfort went away ( I was belching and had flatulance-all of which relieved it). Then followed three days of nausea, anorexia (I couldn't eat), and lots of gas, and vague abdominal pains - (though not severe or excessive at all). I continued to have regular bowel movements though they appeared 'thinner' than previously. Then It occured to me that maybe this was a drug side effect. So a google search revealed that, indeed, all of these symptoms matched described sulphasalazine side effects, so I discontinued the drug. Another week followed, before all symptoms had subsided. My diarrhea returned. Now here's my worry: WAS that the drug- the 'side effects' lasted longer then they should have, didn't they? Was it something ELSE and not drug side effects. I keep thinking od scary things. I woud greatly appreciate thoughts and input on this. Thankyou so much in advance.
 

·
Registered
Joined
·
6 Posts
Dear Mia, i am a 25 year old guy from Romania, i had been diagnosed with IBS a couple of months ago...my simptoms were lower left (colon) abdominal pain and diarrhea every day no metter what i was doing so i went to the doctor in miami (had a job there). What happend nothing special tests and tests all over again,...and nothing so after all they told me i have IBS. My experience after this change a lot but i still suffer of diarrhea, they told me that medicine can stop diarrhea but it is NOT recomended for people with IBS beacuse the infection makes you hav'ing diarrhea so what the medicine dose? stops that but after that you may suffer of constipation wich is unconfortable again and than when it comes to BM pain again ...so try to avoid anti diarrhea drugs. About your pain i experienced the same but in my case it started with a throat infection called ''tonsilisis'' and i got a treatment with peniciline drug for 10 days, after the 2nd day of treatment with this a big pain started in my lower left stomach arrea...i seen the doc and i stop the drug on 3d day pain still but less ...since then my pain never came back but the diarrhea still comes sometimes, so my doctor in miami recomended me to keep a diary of everything what i do eat or work durring of at least 2 weeks and notice what bothers my stomach and makes me hav'ing this issue, i did not keep this diary but i notice that if i drink coffe makes me hav'ing a soft unformed BM or even diarrhea, also gum is not recomended because it causes saliva, gas drinks like coke,fanta,sprite, better choose tic tac (for me that works), for example i can eat cheese no problem but if i drink milk than diarrhea again and stomach cramps...so my advise is to keep a diary of what are you eating and notice what bothers you because even a diet some time may not work well. You can try to check my web GastroBizz for a few more topics about IBS and a couple of more Gastrointestinal disorders and diseases, the web is owned by me and i create-it after i experienced all this suffering, so i have been learning a lot lately. I hope i helped you in some way....wish you the best. Laszlo
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top